Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 11, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Apr 18, 2006, 6:07 PM CDT for 4 counties in Minnesota. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2006, 6:07 PM CDT (23:07 UTC)
- Expired
- Apr 18, 2006, 6:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Kandiyohi County, MN, McLeod County, MN, Meeker County, MN, Renville County, MN
The radar
The Minneapolis radar (KMPX), 76 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1640 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 182307
SVRMPX
MNC067-085-093-129-182345-
/O.NEW.KMPX.SV.W.0011.060418T2307Z-060418T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
607 PM CDT TUE APR 18 2006
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KANDIYOHI COUNTY IN CENTRAL MINNESOTA
MEEKER COUNTY IN CENTRAL MINNESOTA
MCLEOD COUNTY IN CENTRAL MINNESOTA
RENVILLE COUNTY IN CENTRAL MINNESOTA
* UNTIL 645 PM CDT
* AT 603 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 50 MILES SOUTHEAST OF GLENCOE
TO 10 MILES SOUTH OF HUTCHINSON...AND MOVING NORTH AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...
GLENCOE...
LITCHFIELD...
LAT...LON 4473 9407 4475 9460 4489 9474 4533 9519
4528 9446
$$1 follow-up statement
000
WWUS53 KMPX 182321
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
620 PM CDT TUE APR 18 2006
MNC067-085-093-129-182345-
/O.CON.KMPX.SV.W.0011.000000T0000Z-060418T2345Z/
KANDIYOHI MN-MEEKER MN-MCLEOD MN-RENVILLE MN-
620 PM CDT TUE APR 18 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR RENVILLE...MCLEOD...MEEKER AND KANDIYOHI COUNTIES...
AT 617 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL...AND THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM GROVE CITY TO HUTCHINSON...
AND MOVING NORTH AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE STROUT...LAKESIDE...HAWICK...
CORVUSO...WESTPORT...SPICER...SILVER LAKE...NEW LONDON...
LITCHFIELD...KANDIYOHI...GLENCOE...DARWIN...COSMOS...CEDAR MILLS...
BISCAY AND ATWATER.
THESE STORMS HAVE A HISTORY OF PRODUCING HAIL UP TO NICKEL SIZE.
LAT...LON 4473 9407 4475 9460 4489 9474 4533 9519
4528 9446
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 3:21 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Apr 18, 3:21 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 321 PM CDT TUE APR 18 2006 .DISCUSSION...TONIGHT THROUGH FRIDAY LOW PRESSURE CURRENTLY CUTTING OFF OVER THE DAKOTAS...WITH A BLOCKING HIGH OVER ONTARIO AND ANOTHER CLOSED LOW HOLDING TIGHT OFF NOVA SCOTIA. THE PATTERN WILL BE SLOW TO CHANGE WITH THE DAKOTAS LOW WOBBLING ACROSS THE CWA THURSDAY AND FRIDAY. AHEAD OF THE SYSTEM IS AN OCCLUDED FRONT THAT WILL MOVE ENE ACROSS THE MN CWA TONIGHT AND THE WI CWA EARLY WEDNESDAY. WILL STICK WITH HIGH POPS TONIGHT AS FAVORABLE UPPER LEVEL DIVERGENCE DEVELOPS ALONG WITH INCREASING LAYER MOISTURE...Q-VECTOR CONVERGENCE AND AN INCREASE IN THE LOW LEVEL MOISTURE TRANSPORT VECTORS. INSTABILITY TONIGHT IS BEST WAY TO OUR SOUTH AT THE TRIPLE POINT...AND KEPT ONLY ISOLATED THUNDER IN THE VICINITY OF THE FRONT. A DRY SLOT SHOULD PROGRESS ACROSS MUCH OF THE MN CWA ON WEDNESDAY WITH SOUTHERN MN FAIRING THE BEST. ONE CONCERN TOMORROW IS THAT THE LAPSE RATES BECOME SUPER ADIABATIC NEAR THE SURFACE AND NEAR DRY ADIABATIC IN THE LOW LEVELS DURING THE AFTERNOON. ALTHOUGH MOISTURE IS LIMITED...THE TQ INDEX APPROACHES 18 AND ELEVATED CAPE REACHES NEARLY 100 J/KG. KEPT THE WEATHER TYPE AS SHOWERS FOR NOW. PLENTY OF CLOUDS...CHANCES FOR RAIN AND TEMPERATURES MUCH CLOSER TO NORMAL IN STORE FOR WEDNESDAY NIGHT THROUGH FRIDAY. LONGER TERM...FRIDAY NIGHT THROUGH TUESDAY LINGERING SHOWERS IN THE EASTERN CWA AT START OF FORECAST PERIOD. AT SOME POINT THIS SYSTEM HAS TO BE EAST OF US AND EXPECTING...PER NEW GFS...THAT SAT AND MOST OF SUN SHOULD BE BETWEEN SYSTEMS. NEXT S/W DROPPING DOWN IN LONG WAVE PATTERN SHOWS SIGNIFICANT STRENGTH TO MAKE ME A TAD ANXIOUS ABOUT DRY FORECAST FOR LATE SUNDAY. WILL AWAIT A VALIDATION FROM NEXT GFS RUN TO SEE CONSISTENCY. TIMING AFTER DARK ON SUNDAY AND BEFORE MONDAY MORNING COULD MAKE THIS EVENT UNIMPOSING ON PUBLIC EVENTS. TEMPS ON WEEKEND LOOK SLIGHTLY ABOVE NORMAL. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH/CME
Hazardous weather outlook, Apr 18, 4:50 AM CDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 450 AM CDT TUE APR 18 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 191200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 450 AM CDT TUE APR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE BY LATE THIS MORNING OVER FAR WEST CENTRAL MINNESOTA...AND THEN OVER SOUTH CENTRAL MINNESOTA THIS AFTERNOON AND EVENING. SMALL HAIL IS POSSIBLE IF A STRONGER THUNDERSTORM DEVELOPS. THE BEST CHANCE OF THUNDERSTORMS WILL BE SOUTHWEST OF A LINE FROM MORRIS...TO MANKATO...AND ALBERT LEA. A LOW PRESSURE TROUGH WILL ENTER SOUTHWEST AND SOUTH CENTRAL MINNESOTA LATE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 5:44 PM CDT | Severe Thunderstorm Warning | MPX | Renville | 61 min |
| Apr 18, 5:55 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Nicollet, Waseca | 65 min |
| Apr 18, 6:17 PM CDT | Severe Thunderstorm Warning | MPX | Sibley | 28 min |
| Apr 18, 6:48 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 34 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.